Wisconsin, 2015Flash Flooding in Wisconsin, September 8, 2015
September 8, 2015 · NWS GRB · 2 events in 2 counties and zones
Heavy rain developed as low pressure moved across Wisconsin. The heaviest rain fell during the morning, with numerous locations in the Fox Valley receiving more than 2 inches of rain, much of which fell in just 2 to 3 hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain developed as low pressure moved across Wisconsin. The heaviest rain fell during the morning, with numerous locations in the Fox Valley receiving more than 2 inches of rain, much of which fell in just 2 to 3 hours. The highest rainfall totals were 3.50 inches in Allouez (Brown Co.) and 3.15 inches near Kaukauna (Outagamie Co.). Green Bay received 2.50 inches of rain, including 0.81 inch in just 15 minutes, more than doubling the previous record rainfall (1.21 inches in 2006) for September 8th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Sep 8, 2:46 AM CST, 6 hours 44 minutes earlier.
Area forecast discussion, Sep 8, 2:46 AM CST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
346 AM CDT TUE SEP 8 2015
FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE
.SYNOPSIS...
ISSUED AT 341 AM CDT TUE SEP 8 2015
ANOTHER ROUND OF RAIN TODAY...THEN COOLER AND LESS HUMID FOR THE
REST OF THE WEEK.
CURRENT LARGE SCALE PATTERN HAS MODEST AMPLITUDE...WITH THE MAIN
BAND OF WESTERLIES ACRS SRN CANADA AND THE NRN CONUS. AN UPR TROF
IS OVER THE WRN PLAINS...WITH RIDGES OVER THE ERN PAC AND OFF THE
EAST COAST. THE PLAINS TROF WL ADVANCE EWD AND SETTLE INTO THE
GREAT LAKES RGN AND THEN DEEPEN AS THE LARGE SCALE PATTERN STARTS
TO GAIN AMPLITUDE LATER THIS WEEK. BY THE WEEKEND...JET ENERGY
PROGRESSING ACRS CANADA WL PROBABLY BREAK THROUGH N OF THE
TROF.
FRONTAL SYSTEM LINGERING ACRS THE RGN WL SERVE AS THE FOCUS
FOR ANOTHER SIG RAIN EVENT TDA...THEN PCPN EVENTS DURING THE
REMAINDER OF THE PERIOD WL MORE LIKELY CONSIST OF SCT SHRA. AMNTS
WL PROBABLY END UP AOA NORMAL FOR THE PERIOD. HUMID AIR WL LINGER
ONE MORE DAY...THEN COOLER AND DRIER AIR WILL SETTLE INTO THE
AREA. TEMPERATURES SHOULD TREND DOWN TO A LITTLE BELOW NORMAL BY
THE LATTER PART OF THE WEEK AND FOR AT LEAST THE START OF THE
UPCOMING WEEKEND...BEFORE WARMING EARLY NEXT WEEK.
&&
.SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY
ISSUED AT 341 AM CDT TUE SEP 8 2015
FRONTAL BOUNDARY LINGERING ACRS THE AREA...THOUGH SOMEWHAT ILL
DEFINED...WL SERVE AS THE FOCUS FOR ANTHER SIG RAINFALL EVENT AS
WV RIDES EWD ALONG THE BOUNDARY. AFTER BEING RELATIVELY QUIET
EARLIER THIS MORNING...RADAR MOSAIC INDICATED A RAPID INCREASE IN
SHRA/TSRA OUT TO THE WEST THE PAST FEW HRS. WL BASE POPS AND QPF
ON LAST MINUTE TRENDS AT ISSUANCE TIME...BUT ANTICIPATE
CATEGORICAL POPS FOR AT LEAST THE SRN 1/2 OF THE AREA WITH
WIDESPRED RAINFALLS OF 0.50 TO 1.00 INCH. THE WAVE RIDING ALONG
THE FRONT SHOULD KEEP THE PCPN MOVG EWD...SO DURATION OF THE
HEAVIER RAINS WON/T BE GREAT. HOWEVER WITH MFI RECEIVING NEARLY 5
INCHES AND AUW NEARLY 3 INCHES OF RAIN WITHIN THE PAST 48
HRS...THE POTENTIAL FOR AT LEAST MINOR FLOODING IS PRETTY HIGH.
PLUS...THOSE AREAS ARE CLOSE TO THE SFC FRONTAL POSN...SO IF
CONVECTION GETS FOCUSED IN THOSE AREAS FOR EVEN A RELATIVELY SHORT
PERIOD...MORE SERIOUS FLOODING IS POSSIBLE. FOR THOSE REASONS...WL
ISSUE A FFA FOR MARATHON/WOOD/PORTAGE. THE REMAINDER OF THE AREA
SHOULD BE ABLE TO HANDLE THE EXPECTED RAINFALL BETTER.
DESPITE THE DRIER AIR STARTING TO ARRIVE IN THE AREA TNGT...CLEARING
SKIES AND LGT WINDS SHOULD ALLOW AT LEAST PATCHY FOG TO FORM OVER
N-C WI.
PLENTY OF SUNSHINE IS EXPECTED WED. MODELS INDICATE THAT SECONDARY
BOUNDARY DROPPING SWD COMBINED WITH WK SHRTWV ALOFT COULD GENERATE
SOME SCT CONVECTION...BUT THAT WOULD LIKELY HOLD OFF UNTIL AFTER
00Z THU SO KEPT WED DRY.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
ISSUED AT 341 AM CDT TUE SEP 8 2015
AN UPPER LEVEL TROUGH IS EXPECTED TO MAKE ITS WAY ACROSS THE
REGION DURING THE LATTER HALF OF THE WEEK. A SURFACE COLD
FRONT...WITH SOME HELP FROM AN UPPER SHORT WAVE AHEAD OF THE MAIN
TROUGH...WILL BRING A CHANCE FOR SHOWERS STARTING IN NORTHERN
WISCONSIN WEDNESDAY NIGHT AND SPREADING ACROSS THE ENTIRE AREA ON
THURSDAY. THERE IS ENOUGH INSTABILITY ON THURSDAY TO MENTION
THUNDER SO HAVE INCLUDED THAT AS WELL. THE CHANCE FOR SHOWERS
CONTINUES THURSDAY NIGHT INTO FRIDAY AS THE MAIN TROUGH MOVES
ACROSS WISCONSIN. THERE IS STILL A CHANCE FOR THUNDER ON THURSDAY
EVENING...OTHERWISE JUST SHOWERS.
SURFACE HIGH PRESSURE OVER THE REGION AND AN UPPER RIDGE SHOULD
KEEP THE AREA GENERALLY DRY THROUGH THE WEEKEND. FLOW ALOFT THEN
BECOMES MORE ZONAL AND ANOTHER SURFACE SYSTEM APPROACHING THE
STATE WILL BRING A CHANCE FOR SHOWERS...AND POSSIBLY SOME
THUNDER...ACROSS NORTHERN WISCONSIN ON MONDAY.
DAYTIME HIGHS SHOULD BE WITHIN A DEGREE OR TWO OF NORMAL ON
THURSDAY BEFORE FALLING SEVERAL DEGREES ON FRIDAY AND SATURDAY IN
THE WAKE OF THE COLD FRONT. EXPECT A WARM UP TO NEAR NORMAL HIGHS
ON SUNDAY...AND IT SHOULD BE A FEW DEGREES ABOVE NORMAL ON
MONDAY.
&&
.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 341 AM CDT TUE SEP 8 2015
FG OVER E-C WL AND PATCHY LOW CLDS ACRS THE AREA WL LIKELY GET
SCOURED OUT AS PCPN MOVES IN FM THE W. EXPECT MAINLY MVFR
CONDITIONS WITH THE PCPN...WITH IMPROVING CONDITIONS IN THE WAKE
OF THE SHRA/TSRA. PATCHY DENSE FOG POSSIBLE TNGT...ESPECIALLY OVER
N-C WI.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR WIZ030-035-
036.
&&
SYNOPSIS.......SKOWRONSKI
SHORT TERM.....SKOWRONSKI
LONG TERM......MG
AVIATION.......SKOWRONSKI
Hazardous weather outlook, Sep 8, 3:33 AM CST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
433 AM CDT TUE SEP 8 2015
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
433 AM CDT TUE SEP 8 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
HEAVY RAIN COULD RESULT IN LOCALIZED FLOODING TODAY...MAINLY OVER
CENTRAL AND EAST-CENTRAL WISCONSIN. MARATHON...WOOD...AND PORTAGE
COUNTIES WILL BE AT THE GREATEST RISK OF EXPERIENCING FLOODING
SINCE THE GROUND IN THOSE AREAS IS ALREADY SATURATED FROM THE
HEAVY RAIN DURING THE WEEKEND.
SCATTERED THUNDERSTORMS WILL BE EMBEDDED WITHIN THE LARGE AREA OF
RAIN AFFECTING THE AREA. THE STRONGEST STORMS COULD PRODUCE GUSTY
WINDS...BUT SEVERE WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY. SEVERE WEATHER IS
NOT EXPECTED WITH THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING TO THE NATIONAL
WEATHER SERVICE IN GREEN BAY.
LMZ521-522-541>543-091100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
433 AM CDT TUE SEP 8 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS AND FOG WILL POSE A HAZARD TO BOATERS TODAY. THE FOG
WILL BE MOST PERSISTENT ON THE LAKE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS COULD POSE A HAZARD TO MARINERS THURSDAY.
SKOWRONSKI/MG
In the hours before
Local storm report, Sep 8, 8:28 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
928 AM CDT TUE SEP 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 AM HEAVY RAIN CHILTON 44.03N 88.16W
09/08/2015 M2.00 INCH CALUMET WI TRAINED SPOTTER
STORM TOTAL SO FAR.
&&
AALocal storm report, Sep 8, 8:39 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
939 AM CDT TUE SEP 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM FLOOD PINE RIVER 44.15N 89.08W
09/08/2015 WAUSHARA WI TRAINED SPOTTER
URBAN STREET FLOODING IN PINE RIVER AND SAXVILLE
&&
AALocal storm report, Sep 8, 8:41 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
941 AM CDT TUE SEP 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLOOD WAUTOMA 44.06N 89.28W
09/08/2015 WAUSHARA WI EMERGENCY MNGR
URBAN FLOODING OVER THE CURB ALONG HIGHWAY 21.
&&
AALocal storm report, Sep 8, 8:44 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
944 AM CDT TUE SEP 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM HEAVY RAIN 1 ESE GREEN BAY 44.50N 87.98W
09/08/2015 M1.10 INCH BROWN WI PUBLIC
STORM TOTAL SO FAR. REPORT VIA SOCIAL MEDIA.
&&
AALocal storm report, Sep 8, 9:06 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1006 AM CDT TUE SEP 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 AM HEAVY RAIN STEVENS POINT 44.51N 89.56W
09/08/2015 M1.30 INCH PORTAGE WI PUBLIC
STORM TOTAL SO FAR. REPORT VIA SOCIAL MEDIA.
&&
AALocal storm report, Sep 8, 9:22 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1022 AM CDT TUE SEP 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM HEAVY RAIN 2 E COLOMA 44.03N 89.47W
09/08/2015 M2.50 INCH WAUSHARA WI TRAINED SPOTTER
&&
AAFlash Flood, Outagamie
- When
- September 8, 9:30 AM CST to 10:45 AM CST
- Where
- Outagamie County, 0.94 mi WSW of Kimberly to 1.54 mi SW of Kimberly
- Cause
- Heavy Rain
- Reported by
- CoCoRaHS
- Coordinates
- 44.276, -88.338
Torrential rainfall in the Kaukauna area caused street flooding and popped manhole covers from their bases.
Flash Flood, Brown
- When
- September 8, 9:45 AM CST to 10:45 AM CST
- Where
- Brown County, 1.89 mi NW of Green Bay to 0.63 mi W of Green Bay
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 44.542, -88.043
Torrential rainfall on the west side of Green Bay flooded roads and caused manhole covers to pop off of their bases.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, September 8, 20151 death · 1 event
- Flash Flood and Damaging Winds in Arizona, September 8, 2015$325,000 · 61 kt wind · 4 events
- Drought in Louisiana, September 8 to 30, 2015$200,000 · 1 event
- Tornado in Michigan, September 8, 2015$40,000 · EF1 · 1 event
- Damaging Winds in Kansas, September 8, 2015$50,000 · 70 kt wind · 2 events
- Damaging Winds in Oklahoma, September 8, 2015$19,000 · 65 kt wind · 6 events
- Damaging Wind in Michigan, September 8, 2015$15,000 · 52 kt wind · 1 event
- Lightning Strike in Florida, September 8, 20151 injured · 1 event
- Drought in Louisiana, September 8 to 30, 20157 events
- Damaging Winds in Michigan, September 8, 201556 kt wind · 5 events
- Heavy Rain in Illinois, September 8 to 9, 20154 events
- Waterspouts in South Atlantic Coastal Waters, September 8 to 9, 20153 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602632, 602085.